MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH DETACHABLE FLEX SHAFT; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH DETACHABLE FLEX SHAFT; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 2107-2200
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/31/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If additional information is received, it will be provided in a supplemental report upon completion of the investigation.Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.
 
Event or Problem Description
After the installation of the trident cup, drilling was performed using a drill guide to fix the screw.The drill tip was broken because the bone was hard and drilled many times.The parts did not fall into the patient.The operation was continued and terminated using another instrument.Update: "it seems that it is less than one minute because they just changed the drill.".
 
Additional Manufacturer Narrative
An event regarding crack/fracture involving a trident driver shaft was reported.The event was confirmed by inspection of the returned device.Method & results: -device evaluation and results: visual inspection of the returned device noted that the device was received in two parts.Examination of the device by a material analysis engineer noted that the detachable flex shaft was returned fractured, the shaft was examined with the aid of a stereo-microscope at magnifications up to 50x.The distal fracture surface was examined using a scanning electron microscope (sem).The fracture surface morphology was consistent with torsional overload.Energy dispersive spectrscopy showed that the base material of the flex shaft was consistent with 17-7 stainless steel.Based on the given information no materials or manufacturing discrepancies were observed on the surfaces examined.-clinician review: no medical records were received for review with a clinical consultant -device history review: device history review indicated the devices accepted into final stock from the reported lot were free from discrepancies.-complaint history review: there has been 1 other event for the lot referenced.Conclusions: it was reported that after the installation of the trident cup, drilling was performed using a drill guide to fix the screw.The drill tip was broken because the bone was hard and drilled many times.Examination of the device by a material analysis engineer noted that the detachable flex shaft was returned fractured, the shaft was examined with the aid of a stereo-microscope at magnifications up to 50x.The distal fracture surface was examined using a scanning electron microscope (sem).The fracture surface morphology was consistent with torsional overload.Energy dispersive spectrscopy showed that the base material of the flex shaft was consistent with 17-7 stainless steel.Based on the given information no materials or manufacturing discrepancies were observed on the surfaces examined.No further investigation for this event is possible at this time.If additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description

Brand Name
DETACHABLE FLEX SHAFT
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key9772197
Report Number0002249697-2020-00419
Device Sequence Number2890569
Product Code LPH
UDI-Device Identifier07613327212327
UDI-Public07613327212327
Combination Product (Y/N)N
PMA/510(K) Number
K161569
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2017
Device Model Number2107-2200
Device Catalogue Number2107-2200
Device Lot NumberB6TAX
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/11/2020
Initial Date Received by Manufacturer 01/31/2020
Supplement Date Received by Manufacturer04/07/2020
Initial Report FDA Received Date02/28/2020
Supplement Report FDA Received Date05/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;